MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Model Number KD-VC611Q-07301S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the single use preloaded sphincterotome v knife broke during an unknown therapeutic procedure.There was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The device will not be returned.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that this phenomenon occurred due to any of the following reasons: 1.The cutting wire was out of a torn area of the coated portion while the forceps elevator of the endoscope was being up.As a result, the cutting wire had contact with the distal end of the endoscope.2.In the state of being 1, the electric conduction was activated.The temperature of the cutting wire instantly became very high at the contact point.This caused the cutting wire to break.3.The cutting wire was broken and fell off due to contact the metal part of the forceps elevator when extracting the device from the endoscope.A definitive root cause cannot be identified.The instructions for use (ifu) instruction manual state: - ifu warns against this event as follows: ¿¿ since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.¿ when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.¿ do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.¿ if you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.¿ olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13794985
Report Number8010047-2022-04574
Device Sequence Number19840933
Product Code KNS
UDI-Device Identifier04953170399404
UDI-Public04953170399404
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC611Q-07301S
Device Lot Number16V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown